Alert archive / Ohio / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind chill advisory at Jan 6, 2018, 1:18 PM EST for 7 counties in West Virginia; 11 counties in Ohio; 6 counties in Pennsylvania. It took effect at Jan 7, 2018, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 1:18 PM EST (18:18 UTC)
- In effect from
- Jan 7, 2018, 12:00 AM EST
- Expired
- Jan 7, 2018, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
All 24 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Beaver County, PA, Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS41 KPBZ 061818 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 118 PM EST Sat Jan 6 2018 MDZ001-PAZ074-076-WVZ510>514-070230- /O.CAN.KPBZ.WC.W.0001.000000T0000Z-180106T2000Z/ /O.EXB.KPBZ.WC.Y.0001.000000T0000Z-180107T1500Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 118 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of southwest Pennsylvania, western Maryland and northern West Virginia. * WHEN...Until 10 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-070230- /O.CAN.KPBZ.WC.Y.0001.000000T0000Z-180106T2000Z/ /O.NEW.KPBZ.WC.Y.0002.180107T0500Z-180107T1500Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 118 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from zero to 15 below zero. * WHERE...Portions of southwest and western Pennsylvania, east central Ohio and northern and northern panhandle of West Virginia. * WHEN...From midnight tonight to 10 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ PAZ007>009-013>016-022-023-070230- /O.EXT.KPBZ.WC.Y.0001.000000T0000Z-180107T1500Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong- Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 118 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...Portions of northwest, west central and western Pennsylvania. * WHEN...Until 10 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
244 WWUS41 KPBZ 070057 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 757 PM EST Sat Jan 6 2018 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ510>514-070900- /O.CON.KPBZ.WC.Y.0001.000000T0000Z-180107T1500Z/ Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson- Armstrong-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 757 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Very cold wind chill indices continue. Expect wind chill readings to range from 10 to 20 below zero. * WHEN...Until 10 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-070900- /O.CON.KPBZ.WC.Y.0002.180107T0500Z-180107T1500Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 757 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... * WHAT...Very cold wind chill indices continue. Expect wind chill readings to range from 5 to 15 below zero. * WHEN...From midnight tonight to 10 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 34
294 WWUS41 KPBZ 070840 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 340 AM EST Sun Jan 7 2018 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ510>514-071500- /O.CON.KPBZ.WC.Y.0001.000000T0000Z-180107T1500Z/ Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson- Armstrong-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 340 AM EST Sun Jan 7 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Expect wind chills to range from 15 to 22 below zero. * WHERE...Portions of western Pennsylvania, western Maryland and northern West Virginia. * WHEN...Until 10 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-071500- /O.CON.KPBZ.WC.Y.0002.000000T0000Z-180107T1500Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 340 AM EST Sun Jan 7 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 to 15 below zero. * WHERE...Portions of southwest and western Pennsylvania, east central Ohio and northern West Virginia. * WHEN...Until 10 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. $$
212 WWUS41 KPBZ 071459 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 959 AM EST Sun Jan 7 2018 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ510>514-071600- /O.EXP.KPBZ.WC.Y.0001.000000T0000Z-180107T1500Z/ Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson- Armstrong-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 959 AM EST Sun Jan 7 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Wind chill values have largely risen to warmer than -10F across the region and will continue to increase throughout the day, therefore, the wind chill advisory will be allowed to expire. $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-071600- /O.EXP.KPBZ.WC.Y.0002.000000T0000Z-180107T1500Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 959 AM EST Sun Jan 7 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Wind chill values have largely risen to warmer than -10F across the region and will continue to increase throughout the day, therefore, the wind chill advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:47 PM EST, 31 minutes earlier.
Area forecast discussion, Jan 6, 12:47 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1247 PM EST Sat Jan 6 2018
.SYNOPSIS...
Cold temperatures should continue as building high pressure
ends any remaining snow showers today. Dry weather is expected
Sunday before low pressure returns wintry precipitation to the
area Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered snow showers near and N of I 80 and in the higher
terrain will continue, however, with a mostly ice covered Lake
Erie and very dry air in place only light accumulation is
expected. Clouds and any remaining snow showers will taper off
by sunset under building high pressure.
Very cold temperatures again today with readings around 25
degrees below seasonal levels. Maintained Wind Chill
Advisories/Warnings through the afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Dry weather should continue through Sunday as high pressure
slides E across the area, though clouds should increase by
Sunday afternoon in warm advection.
A deepening upper trough is progged to track from the Western
CONUS to the Plains over the weekend. A southern cutoff low is
progged to develop, as the nrn portion of the trough advances
across the Great Lakes and Upper OH Valley region by Monday.
This wave and it's associated cold front should spread a wintry
mix of precipitation across the area. Models are still in some
disagreement on the amount of warm advection in advance of the
wave. Critical thicknesses and model soundings indicate snow is
the most likely precip type N of Route 422, with a possible mix
of snow, rain and freezing rain to the south. Based precip type
on a model blend, leaning a little more toward the colder GFS,
but still maintaining some forecast consistency. Regardless, QPF
amounts are expected to be on the light side. Will maintain the
HWO mention of possible winter weather advisories.
Precip should taper off Monday night as the wave exits. Below
zero lows are expected tonight, with a gradual warming trend
Sunday and Monday.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
An upper trough is progged to track W-E across the CONUS through
the period. SW flow in advance of the trough should result in a
warming trend, though occasional crossing shortwaves in the flow
ahead of the main trough should result in periodic rain chances
from mid to late week, as temperatures warm to 10 to 15 degrees
above average.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Terminals are wedged between a SFC trough to the northeast and
SFC high building in from the southwest. Main terminal impacts
are lake effect clouds from Lake Michigan and Lake Erie, and
some light snow with MVFR ceilings at KFKL and KDUJ. However a
brief period of MVFR isn't out of the question sometime this
afternoon at most terminals. Winds will remain west/northwest
through much of the period, but will become light and variable
as the surface high is overhead towards the end of the period.
.OUTLOOK...
Expecting IFR conditions for all terminals late Sunday night
through Monday with snow and/or a wintry mix.
&&
.CLIMATE...
With the coldest air of the season in place across the region,
near record low maximum high temperatures are possible today in
some locations.
Record Low maximum
PIT 8/1884
ZZV 6/1912
MGW 6/1912
DUJ N/A
HLG 10/1912
PHD 9/1988
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Chill Warning until 3 PM EST this afternoon for MDZ001.
OH...Wind Chill Advisory until 3 PM EST this afternoon for
OHZ039>041-048>050-057>059-068-069.
PA...Wind Chill Advisory until 3 PM EST this afternoon for
PAZ007>009-013>016-020>023-029-031-073-075.
Wind Chill Warning until 3 PM EST this afternoon for PAZ074-
076.
WV...Wind Chill Advisory until 3 PM EST this afternoon for
WVZ001>004-012-021-509.
Wind Chill Warning until 3 PM EST this afternoon for
WVZ510>514.
&&Hazardous weather outlook, Jan 6, 3:51 AM EST, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 351 AM EST Sat Jan 6 2018 MDZ001-PAZ074-076-WVZ510>514-070900- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 351 AM EST Sat Jan 6 2018 ...WIND CHILL WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A wintry mix of precipitation is expected Monday. A winter weather advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031-073- 075-WVZ001>004-012-021-509-070900- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Fayette-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 351 AM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A wintry mix of precipitation is expected Monday. A winter weather advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-070900- Mercer-Venango-Forest-Clarion-Jefferson- 351 AM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating snow is expected late Sunday night and Monday. A winter weather advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Wind Chill Advisories in Ohio, 2018Wind Chill Advisories in West Virginia, 2018Wind Chill Advisories in Pennsylvania, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.